Directly finite algebras of pseudofunctions on locally compact groups

Choi, Yemon (2015) Directly finite algebras of pseudofunctions on locally compact groups. Glasgow Mathematical Journal, 57 (3). pp. 693-707. ISSN 0017-0895

[img]
Preview
PDF (1205.4354v4)
1205.4354v4.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (158kB)
[img]
Preview
PDF (2014-05-12_gmj_acceptance)
2014_05_12_gmj_acceptance.pdf - Accepted Version

Download (45kB)

Abstract

An algebra $A$ is said to be directly finite if each left-invertible element in the (conditional) unitization of $A$ is right invertible. We show that the reduced group $C^*$-algebra of a unimodular group is directly finite, extending known results for the discrete case. We also investigate the corresponding problem for algebras of $p$-pseudofunctions, showing that these algebras are directly finite if $G$ is amenable and unimodular, or unimodular with the Kunze--Stein property. An exposition is also given of how existing results from the literature imply that $L^1(G)$ is not directly finite when $G$ is the affine group of either the real or complex line.

Item Type:
Journal Article
Journal or Publication Title:
Glasgow Mathematical Journal
Additional Information:
http://journals.cambridge.org/action/displayJournal?jid=GMJ The final, definitive version of this article has been published in the Journal, Glasgow Mathematical Journal, 57 (3), pp 693-707 2015, © 2015 Cambridge University Press.
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
72282
Deposited By:
Deposited On:
22 Dec 2014 10:19
Refereed?:
Yes
Published?:
Published
Last Modified:
02 Jul 2020 01:43